Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Burning Feet - MS or What?
    avatar
    beckytoney posted:
    I've had Multiple Sclerosis since '88, and it's the standard Relapsing/ Remitting kind. About 4 years ago, though I started having burning in my feet, and I think it was around the time my lower legs and feet started to swell a lot.

    Does anyone know what the cause of this burn is? I take Lyrica to make the pain manageable. Any info would be gladly welcomed.
    Reply
     
    avatar
    hackwriter responded:
    Dear Becky,

    If you're taking Lyrica and it is helping to ameliorate that burning, then it is neuropathic pain. Our scarred nerves misfire, causing a variety of phantom sensations such as burning pain, creepy-crawly sensations, sharp electrical stabbing pain, tingling, buzzing, a bruised feeling, a tightness around the rib cage, and the list goes on.

    Swelling can be caused by medications or happen because of a lack of activity. I've battled swelling in one ankle, and in my case it was simply the result of sitting too long. After I began to get up and walk around at regular intervals and to elevate my legs for periods of time each day, the swelling disappeared.

    Hope this helps.

    Kim
     
    avatar
    beckytoney replied to hackwriter's response:
    Kim: Thank you. I guess I kept thinking it was somehow another "challenge", and not MS. I just keep having to have the dosage of the Lyrica increased because about every 6 months, the dosage I was taking just isn't enough, and the doc increases it.

    I have learned that if I do more walking, even on my treadmill (boring!) that the swelling is less. I try to do everything I can to stay mobile, because I see hints of my right leg, usually my better one, getting worse. Ampyra definitely has helped though.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.